Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2001, 9:05 PM MDT for Cherry County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 9:05 PM MDT (03:05 UTC)
- Expired
- Jul 3, 2001, 10:00 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040307 SVRLBF NEC031-040400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 905 PM MDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1000 PM MDT * AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF ELI...OR ABOUT 41 MILES EAST OF GORDON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF CENTRAL AND NORTH CENTRAL CHERRY COUNTY WEST AND SOUTHWEST OF CODY AND EAST AND SOUTHEAST OF MERRIMAN IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4314 10144 4304 10164 4243 10116 4255 10085 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:19 PM MDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 3, 1:19 PM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 219 PM CDT TUE JUL 3 2001 ...CONVECTIVE POPS WILL BE A CHALLENGE EACH NIGHT... UPPER PATTERN FEATURES A LARGE RIDGE OVER WESTERN NOAM AND SIGNIFICANT TROFING IN EASTERN NOAM. AT THE SURFACE...A STATIONARY FRONT EXTENDS FROM CENTRAL IA...TO SOUTHERN NEBRASKA...INTO LOW PRESSURE IN NORTHEASTERN CO. CONVECTIVE DEBRIS FROM MCS OVER ERN WY/WRN SD LAST NIGHT CONTINUES TO WEAKEN OVER NORTHERN ZONES. CLOUDINESS HAS EFFECTIVELY REMOVED THOSE AREAS FROM THREAT OF CONVECTION THIS EVENING AS TEMPS ARE STRUGGLING TO SURPASS 70. FARTHER SOUTH AND WEST...CONDITIONS ARE MORE FAVORABLE WHERE AXIS OF HIGHEST CAPES AND MOISTURE CONVERGENCE CURRENTLY EXIST. MODELS RESOLVED THIS WELL AND MAINTAIN THIS ENVIRONMENT INTO THE EVENING. NO SIGNIFICANT WAVES EXPECTED THROUGH THE AREA BUT THE HI-RES ETA DID RESOLVE A FEW SMALL CONVECTIVE CLUSTERS INTO THE FAR WEST TONIGHT. ERN WY/WRN NE WILL REMAIN IN LEFT EXIT REGION OF UPPER LEVEL SPEED MAX SO THERE MAY BE ENHANCED DIVERGENCE ALOFT TO SUPPORT CONVECTION. NOT SURE WHY THE AVN HAS RESOLVED COOL MAXES WED...IN SOME CASES THE NGM HAS DONE LIKEWISE. NEARLY FULL SUNSHINE IS EXPECTED...GIVEN TRACK RECORD OF MODELS AND ESPECIALLY GUIDANCE IN THE PAST WEEK WILL GO WITH ETA SURFACE TEMPS WHICH WILL BE MUCH ABOVE MOS MAXES. LOW LEVEL TEMP PROFILES LOOK VERY SIMILAR TO THOSE DURING THE PAST WEEK WHEN 90S WERE COMMON ACROSS THE CWA. INSTABILITY WILL INCREASE STEADILY AGAIN WITH MOISTURE CONVERGENCE FAVORING THE WEST AND NORTHWEST. RIDGE RUNNER EXPECTED TO DROP THROUGH ERN WY/NE PANHANDLE FROM 00Z TO 06Z THU WHILE AT SAME TIME MODELS DEVELOP A 30 TO 35 KNOT LOW LEVEL JET INTO THE CWA. PLENTY OF INSTABILITY...MOISTURE AND CONVERGENCE RESOLVED IN THE MODELS...SO MCS POTENTIAL LOOKS GOOD OVER THE WEST. SEVERAL FACTORS SUGGEST THURSDAY WILL BE DRY. LARGE SCALE SUBSIDENCE INDICATED IN LAYER Q-VECS...MID LEVEL LAPSE RATES ARE RESOLVED TO BE STABLE INDICATING ENVIRONMENT WILL HAVE BEEN WORKED OVER IN WAKE OF MCS...AND COOL SURFACE HIGH MOVING SOUTHWARD THROUGH MN/IA WILL INCREASE CAA INTO THE CWA. THUS THINK ETA SURFACE BASED INSTABILITY MAY BE OVERDONE AND NOT SO CONCERNING GIVEN OTHER FACTORS. 24 HR CHANGE OF TEMPS AT H85 OF 3 TO 5 C SUPPORTS COOLER GUIDANCE MAXES. IN THE EXTENDED...MEDIUM RANGE GUIDANCE RESOLVES NO CHANGE FRIDAY. NEXT RIDGE RUNNER SATURDAY WITH CHANCE OF CONVECTION. DRY AGAIN SUNDAY THROUGH TUESDAY AS RIDGING REMAINS IN PLACE WITH AN ABSENCE OF WAVES. .LBF...NONE. DJB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Jul 4, 4:46 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 4, 6:47 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jul 4, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 43 min |
| Jul 4, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 57 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 63 min |
| Jul 4, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 35 min |
| Jul 4, 5:33 PM MDT | Tornado Warning | LBF | Hooker | 42 min |
| Jul 4, 5:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jul 4, 5:41 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.